Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 23, NWS Elko, NV

September 15, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Sep 15, 2006, 4:34 PM PDT for Elko County, Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 4:34 PM PDT (23:34 UTC)
Expired
Sep 15, 2006, 10:00 PM PDT
In force
5 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 152334
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
434 PM PDT FRI SEP 15 2006

NVZ013-160445-
/O.NEW.KLKN.WI.Y.0023.060915T2334Z-060916T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
434 PM PDT FRI SEP 15 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR NORTHERN NYE COUNTY...INCLUDING T0NOPAH...WHICH IS IN EFFECT
UNTIL 10 PM PDT THIS EVENING.

STRONG NORTHWEST WINDS HAVE DEVELOPED ASSOCIATED WITH A FRONTAL
PASSAGE THAT OCCURRED EARLIER IN THE DAY. WINDS ACROSS NORTHERN
NYE COUNTY...INCLUDING TONOPAH HAVE INCREASED TO 25 TO 35 MPH
WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
FOR THE NEXT SEVERAL HOURS UNTIL THE FRONT MOVES FURTHER EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LW
2 follow-up statements
000 
WWUS75 KLKN 160012
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
512 PM PDT FRI SEP 15 2006

NVZ033-160500-
/O.EXB.KLKN.WI.Y.0023.060916T0012Z-060916T0500Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
512 PM PDT FRI SEP 15 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WENDOVER...WHICH IS
IN EFFECT UNTIL 10 PM PDT THIS EVENING.

A STRONG COLD FRONT WILL CONTINUE MOVING THROUGH NORTHEAST NEVADA
THIS AFTERNOON AND INTO EARLY EVENING. NORTH WINDS 10 TO 20 MPH
WITH GUSTS TO 30 MPH WILL BE SHIFTING NORTHWEST AND INCREASING TO
25 TO 35 MPH WITH GUSTS AROUND 50 MPH AS THIS FRONT MOVES THROUGH
EXTREME EASTERN NEVADA. MOTORISTS ALONG INTERSTATE 80 IN EXTREME EASTERN
NEVADA THIS EVENING ARE ADVISED TO USE EXTRA CAUTION...ESPECIALLY
NEAR SILVER ZONE PASS AND THE WENDOVER AREA WHICH ARE AREAS PRONE TO
STRONG WINDS. THESE STRONG WINDS ARE EXPECTED TO CONTINUE FOR
SEVERAL HOURS AFTER THE FRONT MOVES THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-160500-
/O.CON.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
512 PM PDT FRI SEP 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED ASSOCIATED WITH A FRONTAL
PASSAGE THAT OCCURRED EARLIER IN THE DAY. WINDS ACROSS NORTHERN
NYE COUNTY...INCLUDING TONOPAH HAVE INCREASED TO 25 TO 35 MPH
WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS ARE EXPECTED TO
CONTINUE FOR THE NEXT SEVERAL HOURS UNTIL THE FRONT MOVES FURTHER
EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

LW
000 
WWUS75 KLKN 160449
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
949 PM PDT FRI SEP 15 2006

NVZ013-160600-
/O.EXP.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
949 PM PDT FRI SEP 15 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 10 PM PDT THIS
EVENING. WINDS WILL CONTINUE TO DIMINISH ACROSS CENTRAL NEVADA
THIS EVENING AS LOW PRESSURE MOVES EAST OF THE AREA.

$$

NVZ033-160600-
/O.EXP.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
949 PM PDT FRI SEP 15 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY WILL EXPIRE AT 10
PM PDT THIS EVENING. WINDS HAVE DIMINISHED OVER NORTHEAST NEVADA
THIS EVENING AS LOW PRESSURE MOVES EAST OF THE AREA.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 15, 1:58 PM PDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 15, 1:58 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT FRI SEP 15 2006

.SYNOPSIS...COLDER AIR WILL MOVE INTO NORTHERN AND CENTRAL NEVADA
TONIGHT AS A LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. DRY
NORTHWEST FLOW IS EXPECTED THIS WEEKEND AS HIGH PRESSURE BUILDS INTO
NEVADA. ANOTHER WEATHER SYSTEM FROM THE NORTHWEST WILL BRUSH
NORTHERN NEVADA ABOUT MIDWEEK.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...STRONG JET DYNAMICS AT WORK
THIS AFTERNOON OVER NRN NV WITH NEAR SEVERE WIND GUSTS FROM
ORGANIZED CONVECTIVE BANDS IN THE NE. QPF WILL BE LIGHT WITH SUCH
LOW DEW POINTS AND COOL AIRMASS THRU THE EVENING. SHOWERS WILL
CONTINUE INTO EVENING IN THE NORTH WITH OTHER NOTABLE AREA OF
CONVECTION ALONG BAROCLINIC BAND AND DRY LINE IN EXTREME EAST
CENTRAL NV. LOOK FOR A COUPLE INCHES OF SNOW IN HIGH ELEVATIONS IN
THE NORTH TONIGHT. CONDITIONS SHOULD REMAIN DRY SOUTH OF AUSTIN AREA
INTO NRN NYE COUNTY WITH VERY LOW DEW POINTS. STRONG GUSTY WINDS
EXPECTED THIS EVENING IN NORTHERN NYE COUNTY. ENTIRE COLD UPPER TROF
SHIFTS INLAND TONIGHT AND TAKES DYNAMICS AND MOISTURE EAST OF NV
SATURDAY. MODELS IN REASONABLE AGREEMENT THRU SUN. ENOUGH RESIDUAL
MOISTURE UNDER DEVELOPING CAP AROUND 650 HPA FOR UPSLOPE LIGHT
SHOWERS NE MTNS SATURDAY. OTHERWISE MUCH COOLER SATURDAY WITH DRYING
TREND. RIDGE MOVES INLAND SUNDAY WHILE WEAK CAP ALOFT REMAINS OVER
NRN NV. COLDEST NIGHT SHOULD BE SATURDAY NIGHT IN THE VALLEYS WITH
GRADUAL WARMING BEGINNING SUNDAY. KBB.

.LONG TERM....SUNDAY NIGHT THROUGH THURSDAY...GFS SLIGHTLY FASTER
AND LESS AMPLIFIED WITH SHORTWAVE RIDGING INTO GREAT BASIN BY 12Z
MON THAN THE ECMWF. HEIGHTS RISE TO 580DM WITH NEAR NORMAL TEMPS
WARMING TO +8-10C IN WARM AIR ADVECTION PATTERN. ON TUESDAY THE
UPPER FLOW BACKS TO SW IN INCREASES RAPIDLY AHEAD OF NEXT COLD FRONT.
THERE IS SOME RUN CONSISTENCY ON BRINING COLD FRONT TO NRN NV BORDER
BY 12Z WITH 500MB SHORTWAVE TROUGH PASSAGE BY 00Z WED. NOT MUCH
MOISTURE ASSCD WITH THIS SYSTEM BUT GOOD DYNAMICS AND THERMAL
GRADIENT WITH USUAL FRONTOGENESIS ACROSS CNTRL MTNS TUE AFTN. HAVE
STARTED TREND OF SLGHT CHC POPS NRN BORDER ZONES BUT KEPT CNTRL
DRY FOR NOW. WINDS MAY BE SOMEWHAT OF A CONCERN CNTRL ZONES TUESDAY
AFTN WITH 30-40KT 500MB FLOW AND DECENT MIXING ALOFT. DIFFRERING
SOLUTIIONS APPEARING WITH ENSEMBLE MEMBERS SHOWING VARIETY OF
BACKSIDE SHORTWAVE ENERGY SCENARIOS DROPPING INTO GREAT BASIN WED
AND KEEPING PERSISTENT SUBTROPICAL SYSTEM ACROSS SRN NEVADA. OPER
GFS SHOWS CUTOFF LOW OVER SRN CAL BY FRI WITH DEFORMATION AXIS OVER
ERN ZONES WHILE MANY MEMBERS SHOW PROGRESSIVE RETURN OF ERN PAC
RIDGE. END RESULT IS NOT TO RADICALLY CHANGE CURRENT EXTENDED BUT
WILL HAVE TO WATCH THUR/FRI WITH CONVERGENCE AND DEFORMATION AXIS
POSSIBLY INTO CNTRL MTN ZONES. HAVE KEPT THE TREND OF BELOW NORMAL
TEMPS INTO DAYS 5-7 WITH COOLING FROM INITIAL SHORTWAVE PASSAGE. SLA

&&
.AVIATION...SECONDARY COLD FRONT WILL PUSH ACROSS NV THIS AND
AFTERNOON WITH SOME SHOWER ACTIVITY AND GUSTY WINDS. VFR CONDITIONS
EXPECTED THROUGH TODAY WITH SOME TSTORM ACTIVITY POSSIBLE AROUND KELY
AND KEKO DURING THE AFTERNOON AND EVENING.

&&
.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FWZ457 9 AM
FRIDAY MORNING UNTIL 8 PM FRIDAY EVENING.

SLA
Hazardous weather outlook, Sep 15, 4:45 AM PDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
445 AM PDT FRI SEP 15 2006

NVZ013-030>037-161300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
445 AM PDT FRI SEP 15 2006

.DAY ONE...TODAY AND TONIGHT.

ANOTHER COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL
NEVADA TODAY BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON.
THERE WILL ALSO BE A CHANCE FOR SOME LIGHT SNOW OVER NORTHERN
NEVADA TONIGHT...HOWEVER LITTLE OR NO ACCUMULATION IS EXPECTED.

GUSTY SOUTHWEST WINDS AHEAD OF THE COLD FRONT OVER NORTHERN NYE
AND SOUTHERN LANDER AND EUREKA COUNTIES WILL COMBINE WITH
RELATIVE HUMIDITY VALUES AROUND 15 PERCENT TO CREATE ANOTHER DAY OF
HAZARDOUS FIRE CONDITIONS.  SEE PRODUCT RNORFWLKN FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.